Nebraska, 2006

Hail in Nebraska, September 6, 2006

September 6, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 6, 6:05 PM MST, 1 hour 25 minutes earlier.

Area forecast discussion, Sep 6, 6:05 PM MST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
705 PM MDT WED SEP 6 2006

.UPDATE...STRONG TSTMS OVER DAWES COUNTY IN NORTHERN NEBRASKA
PANHANDLE SO ADDED HIGHER POPS THERE THIS EVENING...WILL LIKELY
HAVE TO INCLUDE HIGHER POPS IN BOX BUTTE COUNTY SOON AS WELL.  JLH

&&

.PREV DISCUSSION... (ISSUED 105 PM MDT WED SEP 6 2006)

SHORT TERM...TONIGHT THROUGH FRIDAY...BENIGN PATTERN CONTINUES WITH
WEAK NW FLOW ALOFT AS CWA GENERALLY UNDER A RIDGE THROUGH THIS
PERIOD. SFC PATTERN WILL HAVE HIGH OVER UTAH AND WESTERN WYOMING
WITH TROFING ACROSS EASTERN WYOMING AND THE PANHANDLE. ANOTHER WARM
DAY ON THURSDAY AND THEN SLIGHT COLD AIR ADVECTION INDICATED ON
FRIDAY.  NO WIDESPREAD PRECIPITATION EXPECTED BUT LOOKS LIKE YOU
COULD NOT RULE OUT AFTERNOON AND EVENING CONVECTION THE NEXT TWO
DAYS.

LONG TERM...MODELS DIFFER ON THEIR SOLUTIONS FOR THIS PORTION OF
THE FORECAST...ESPECIALLY FOR NEXT WEEK.  WILL FOLLOW THE 00Z AND
06Z GFS FOR THIS PART OF THE FORECAST BASED ON RUN TO RUN CONTINUITY
AS WELL AS NCEP PREFERENCE.  THE GFS THROUGH THE WEEKEND HAS THE
RIDGE AXIS ALOFT OVER THE NORTHERN ROCKIES WITH AN UPPER LOW MOVING
ACROSS COLORADO THROUGH EARLY SATURDAY NIGHT.  THE 12Z GFS IS SLOWER
THAN ITS PREVIOUS RUNS WITH THE FEATURE.  WITH THE ADDED MOISTURE
AND LIFT...WILL INCREASE POPS AND CLOUD COVER OVER THE CWA...MAINLY
THROUGH SATURDAY NIGHT.  A SHALLOW COLD FRONT ALSO MOVES INTO THE
EAST PART OF THE CWA SATURDAY FROM THE EAST WHICH WILL HAVE AN
IMPACT ON TEMPERATURES AND POPS.  FOR NEXT WEEK...THE RIDGE AXIS
ALOFT REBUILDS BACK TO ALONG THE WEST COAST PER THE 06Z GFS AS A
SHORTWAVE TROUGH MOVES ACROSS SOUTHERN CANADA.  THAT IS WHERE MODEL
DIFFERENCES TAKE PLACE.  THE ECMWF AND DGEX PLACE AN UPPER LEVEL
TROUGH ALONG THE WEST COAST...WITH THE ECMWF THEN MOVING THE
SHORTWAVE INTO THE NORTHERN ROCKIES.  EVEN THE 12Z RUN OF THE GFS
NOW HAS A BROAD UPPER LEVEL TROUGH OVER THE REGION THROUGH TUESDAY
NIGHT WHICH WOULD PRODUCE MORE CLOUDS...PRECIPITATION AND LOWER
MAXIMUM TEMPERATURES.  FOR NOW WILL FOLLOW THE PREVIOUS GFS RUNS
WITH FAIRLY FAST NORTHWEST WIND FLOW ALOFT WILL BE OVER THE
ROCKIES.  BY MIDWEEK...THE 300MB JET WILL BE OVER THE CWA.  A COLD
FRONT BACKS INTO AT LEAST THE EAST PART OF THE CWA ON TUESDAY AND
BECOMES STATIONARY THROUGH WEDNESDAY.  BEHIND THE FRONT...THE GFS
INCREASES THE BOUNDARY LAYER MOISTURE.  FOR NOW WILL LIKELY TREND
CLOUDS AND POPS UP FOR NEXT TUESDAY AND WEDNESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...GRIFFITH
LONG TERM....WEILAND
Hazardous weather outlook, Sep 6, 8:43 AM MST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
943 AM MDT WED SEP 6 2006

NEZ001>003-019>021-054-055-WYZ059>070-071545-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
943 AM MDT WED SEP 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TODAY.
ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW LATE DAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY THURSDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GRIFFITH

In the hours before

Local storm report, Sep 6, 7:11 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
811 PM MDT WED SEP 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             13 S CRAWFORD           42.50N 103.41W
09/06/2006  E0.50 INCH       DAWES              NE   TRAINED SPOTTER

&&

SRUBIN

The radar

The Cheyenne radar (KCYS), 164 km away, was scanning. The volume nearest the first event began at 02:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morrill

When
September 6, 7:30 PM MST to 8:53 PM MST
Where
Morrill County, 17 mi NNE of Bayard
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.983, -103.183

A slow moving thunderstorm produced penny to nickle sized hail along track.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532405.